Symptoms of Sleeping Pill Overdose


When used as directed, sleeping pills are safe and effective. However, taking too many sleeping pills can cause a variety of side effects and, in some cases, death. Several types of prescription medications are available to treat sleep disorders, including Ambien and Lunesta. People that have a history of drug abuse should consider taking over-the-counter alternatives such as Benadryl or Unisom. When taking any type of sleeping pill, it is important to only take as many sleeping pills as directed on the packaging or prescription labeling. Following the directions on the packaging will help you avoid an overdose.


  • Nausea is one sign of a sleeping pill overdose. Nausea is characterized by feelings of sickness and, in more severe cases, vomiting. If you experience nausea while taking sleeping pills, make sure to drink extra fluids as it will help to relieve the feelings of nausea. Another relief option is to ask your doctor for an anti-emetic, which is a drug used to relieve nausea.


  • An overdose of sleeping pills can lead to severe drowsiness. In most cases, the feelings of drowsiness will subside a few hours after the medication is taken. However, if you have lasting drowsiness from taking sleeping pills, you should contact your doctor immediately. Avoid operating heavy machinery, driving, and making important decisions while under the influence of sleeping pills if at all possible.


  • Sleeping pills can cause constipation if too many are taken. If constipation occurs while taking sleeping pills, the use of stool softeners and laxatives are effective relief options. In addition, drinking plenty of fluids will also help to relieve the constipation. The constipation will subside once the sleeping pills have been fully metabolized by the body.


  • An overdose of sleeping pills can lead to the development of delirium in the user. Delirium is characterized by clouded thinking, problems with memory, and in more extreme cases hallucinations. If you experience delirium from overdosing on sleeping pills, contact your doctor immediately. In most cases, the delirium will subside from taking only the number of sleeping pills in the dosage instructions.

Tremors And Seizures

  • A sleeping pill overdose can also have visual signs, such as tremors and seizures. The intensity of the tremors or seizures will be dependent on how many sleeping pills were taken. If any tremors or seizures occur from an overdose of sleeping pills, contact your doctor immediately. If the seizures are severe, the contacting of emergency medical technicians may be required.


  • Photo Credit John Doe:
Promoted By Zergnet


You May Also Like

  • Sleeping Pills & Suicide

    Poisoning by sleeping pill overdose is the most-common method of suicide. Sleeping pills are routinely and liberally prescribed to treat insomnia. Often,...

  • Ambien Sleeping Pill Side Effects

    Ambien sleeping pills can cause side effects that include anxiety, ... Symptoms of Sleeping Pill Overdose. When used as directed, sleeping pills...

  • Side Effects of Unisom

    Side Effects of Unisom. Unisom, generically known as doxylamine, is a drug used as a short-term treatment for insomnia. ... Symptoms of...

  • Can Dogs Take Sleeping Pills?

    Dogs cannot take sleeping pills or many other medications ... A dog weighs far less than a human and so would suffer...

  • Side Effects of Ambien Sleeping Pills

    Ambien sleeping pills can cause side effects that include anxiety, restlessness, dizziness and nausea. ... Symptoms of Too Much Sleep. About Seizures...

  • Signs of an Overdose

    If you recognize these symptoms of an overdose in someone, it is vital to get him to a hospital. Other People Are...

Related Searches

Read Article

This Is the Beauty Routine of a Finance Editor

Is DIY in your DNA? Become part of our maker community.
Submit Your Work!